Skip to Content

I am going to ask my doctor to start me on Cymbalta and I am also concerned about gaining weight. I?

Responses (6)

WildcatVet 12 Jan 2016

Hi, Bambi! Cymbalta is considered fairly weight neutral, but about 5-10% of ALL antidepressant users experience some weight gain.
Good luck. The benefits you get from taking it may far outweigh any potential weight gain. I gained a little on a different medication but I'm happy, healthy, productive, and fully functional.
WCV

emarti53 12 Jan 2016

Hi Bambi,
I agree with wildCatvet. Most antidepressants can cause weight gain. I'm on Cymbalta, and have been on lots of other meds as well, and do struggle to keep my weight under control. Best strategies for me is to not snack, use portion control, and stay away from refined foods, especially sugar and white flour. The benefits outweigh the downside. You can control what and how you eat, but you can't control the neurotransmitters in your brain. Give it a try, and good luck!

PattynNC 14 Jan 2016

Hi Bambi... I am on Cymbalta and I have lost weight. I quit sweet tea; junk food, bread and pastas. It isn't that bad and if you can limit yourself, a half portion is enough to satisfy your needs. Good luck and I wish you well.

chuck1957 19 Jan 2016

Bambi; weight gain is very rare with Cymbalta over most of the other medications used for our conditions. chuck1957

Effect 4 Feb 2016

I actually lost weight from taking Cymbalta. It has helped me have less of an appetite.

dawdaw44 4 Feb 2016

Hi great idea. you haven't said why you want to go onto Cymbalta but I have fibromyalgia and the pain has been terrible for 25 years to my amazement the pain has gone after 1 month plus I have lost about 1.5 kg. I would recommend it to anyone and I really hope it helps you.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions